MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a5: ethnicity: unknown/ not provided.Asku.Section d6a: if implanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.Section d6b: if explanted; give date: n/a (not applicable).The intraocular lens was inserted and removed during the same procedure.Section h3-other (81): the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain additional information regarding the event; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was fully implanted in a patient¿s right eye and removed in the same procedure due to broken haptic.A replacement lens of the same model but lower diopter (3.5 d) was successfully implanted.It was indicated that sutures were required.The patient is well.The product is not available for return as it was discarded.No further information was provided.The same issue reported with two ar40e lenses.This report is for the lens with sn (b)(6).A separate report will be submitted for the other lens.
 
Additional Manufacturer Narrative
Additional information received from the doctor confirmed that the same issue, broken haptic noticed on both lenses with the same eye of the patient during the same procedure.That the issue was noticed after the lens was fully inserted.The doctor was not sure which lens was inserted first and which one second.It was indicated that one suture was used prophylactically.The lens was inspected before loading and the haptics were fine.Per the doctor, it is possible that the problem was due to loading issues.Incision enlargement was required with the first lens.There were no patient complications or injury.No further information was provided.The following fields were updated according to the new information received: section h6: health effect - impact code: 4625 - additional surgery (incision enlargement & sutures).Section h6- health effect - clinical code 4581 - no code available (incision enlarged).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information/corrected data: in review, it was noted that the following additional information inadvertently was not included in the follow up mdr report #1; therefore, the information has been captured in this supplemental mdr report accordingly: section b5: additional information received from the account clarified that the lens serial number 2059542225 inserted first, serial number 2015272147 added second.This mdr report pertains to the first lens.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18415970
Report Number3012236936-2023-03314
Device Sequence Number8174359
Product Code HQL
UDI-Device Identifier05050474501867
UDI-Public(01)05050474501867(17)270620
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer01/19/2024
01/19/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date01/19/2024
01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALD CARTRIDGE, LOT CM11471.
Patient SexFemale
Patient Weight79 KG
Patient RaceWhite